Hail, Ottawa
- When
- June 23, 12:14 PM EST
- Where
- Ottawa County, 4.23 mi E of Elmore Haar Fld Arpt
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.458, -83.189
Penny sized hail was observed.
A stationary front lingered over the Upper Ohio Valley on June 23rd and 24th. Showers and thunderstorms developed along the front during the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
A stationary front lingered over the Upper Ohio Valley on June 23rd and 24th. Showers and thunderstorms developed along the front during the afternoon. Several of the thunderstorms became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 23, 12:03 PM EST, 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 103 PM EDT WED JUN 23 2010 .SYNOPSIS... A WARM FRONT WILL LIFT NORTHWARD ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA TODAY. LOW PRESSURE WILL MOVE ALONG THIS WARM FRONT FROM THE WESTERN GREAT LAKES AND ACROSS ONTARIO TONIGHT. HIGH PRESSURE WILL SETTLE OVER THE REGION BY FRIDAY MORNING AND PERSIST INTO FRIDAY NIGHT. THE NEXT STORM SYSTEM WILL APPROACH THE REGION FOR THE WEEKEND. && .NEAR TERM /UNTIL 2 PM THIS AFTERNOON/... ALL EYES ARE ON A MCS THAT IS MOVING FROM IOWA TOWARD WISCONSIN EARLY THIS MORNING. IT APPEARS THAT THIS COMPLEX WILL RIDE ALONG A WARM FRONT THAT IS LOCATED FROM NORTHERN IOWA INTO CENTRAL LAKE MICHIGAN. THERE IS A WEAKER EXTENSION OF THIS WARM FRONT THAT LAYS ACROSS NORTHERN OHIO. THIS BOUNDARY DIVIDES DEWPOINTS APPROACHING 70 FROM THE MIDDLE 60S. A COUPLE QUESTIONS ARISE FOR THE FORECAST TODAY AS THIS WARM FRONT LIFTS NORTHWARD. WILL THE WARM TEMPERATURES AT THE MIDDLE LEVELS THAT ARE EXPECTED TO ADVECT INTO THE REGION BE ENOUGH TO CAP THUNDERSTORM DEVELOPMENT UNTIL LATE AFTERNOON? ALSO WHERE WILL THE OUTFLOW FROM THE CURRENT MCS RESIDE FOR THE AFTERNOON? AT THIS TIME HAVE ATTEMPTED TO TIME THE CONVECTIVE DEVELOPMENT ACROSS THE AREA DURING THE AFTERNOON. CURRENT THOUGHTS ARE THAT THE SURFACE CONVERGENCE ALONG THE OUTFLOW AND TEMPERATURES NEAR 90 DEGREES MAY BE ENOUGH TO GENERATE SOME SCATTERED CONVECTION ACROSS THE WEST. ACROSS NE OHIO INTO NW PA THE WARM FRONT MAY BE ENOUGH TO GENERATE SOME ISOLATED CONVECTION. THE POTENTIAL FOR STRONG WINDS WILL EXIST WITH ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON. WILL HAVE TO MONITOR ANY ISOLATED SUPERCELLS THAT ATTEMPT TO DEVELOP. DID NOT MENTION SEVERE IN THE ZONES AT THIS TIME BECAUSE OF THE CAP THAT EXISTS BUT WILL ATTEMPT TO EXPLAIN THIS IN THE HWO. SEE SPC SWODY1 AND WFO CLE HWO PRODUCT THROUGH THE DAY TO MONITOR THE MODERATE RISK OF SEVERE THUNDERSTORMS. OTHERWISE EXPECT TO SEE HOT TEMPERATURES AGAIN TODAY. HIGHS WILL GENERALLY RANGE FROM THE MID 80S ACROSS NW PA TO THE LOWER 90S ACROSS PORTIONS OF NW OHIO. HIGHS MAY APPROACH RECORD LEVELS FOR THE WESTERN HALF OF THE REGION BUT BELIEVE WE WILL END UP A COUPLE DEGREES BELOW THESE LEVELS. && .SHORT TERM /2 PM THIS AFTERNOON THROUGH SATURDAY NIGHT/... A COLD FRONT WILL BE PULLED ACROSS THE AREA TONIGHT WITH AT LEAST SCATTERED THUNDERSTORMS AHEAD OF IT. BEST CHANCES LOOK TO BE ACROSS NORTHEAST OHIO INTO NW PA. HOWEVER WILL HAVE TO WATCH WHERE ANY OUTFLOW BOUNDARIES ARE LOCATED AS CONVECTION MOVES ACROSS MICHIGAN AND ONTARIO THROUGH THE EVENING. SUFFICIENT SHEAR WILL EXIST FOR THE POTENTIAL OF SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS. HIGH PRESSURE WILL BE MOVING INTO THE REGION LATE THURSDAY INTO FRIDAY WITH SOME DRIER AIR ASSOCIATED WITH IT. THIS WILL MAKE IT FEEL LESS MUGGY WITH HIGHS FROM THE UPPER 70S TO MIDDLE 80S FOR THURSDAY INTO FRIDAY. MOISTURE LEVELS WILL INCREASE SOME BY SATURDAY AS THE NEXT STORM SYSTEM APPROACHES. BETTER CHANCE OF THUNDERSTORMS ARRIVE FOR SATURDAY EVENING INTO THE OVERNIGHT HOURS. INCREASING SOUTHERLY FLOW WILL ALSO HELP TO WARM TEMPERATURES A BIT FOR SATURDAY. && .LONG TERM /SUNDAY THROUGH TUESDAY/... THE THREAT OF THUNDERSTORMS WILL EXIST INTO SUNDAY AS WE AWAIT THE PASSAGE OF AN UPPER LEVEL TROUGH. IF CLOUD COVER IS NOT TOO THICK THEN HIGHS WILL ONCE AGAIN REACH THE MIDDLE TO UPPER 80S FOR THE REGION. WITH THE COLD FRONT CROSSING SOMETIME EARLY MONDAY...THERE IS BETTER AGREEMENT ON A MORE AMPLIFIED PATTERN FOR THE FIRST PART OF NEXT WEEK. A TROUGH CARVES ACROSS THE EASTERN U.S. AND THIS SHOULD BRING IN A REFRESHINGLY COOLER AIRMASS. WITH THAT HAVE LOWERED HIGH TEMPS TUE. WHILE OP ECMWF AND GFS CLOSE AND CUTOFF AN UPPER LOW...MORE OF THE GFSENS MEMBERS REMAIN AS AN OPEN WAVE. THERE COULD BE A SHOWER OR TWO AND HAVE A SILENT 20 POP. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AVIATION ISSUES WILL CENTER AROUND BANDS OF TSRA THAT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND TONIGHT. THE FIRST BAND IS EXPECTED TO CONTINUE TO WEAKEN AS IT MOVES TOWARD CLE AND MFD BUT NOT TOTALLY DISSIPATE. THE NEXT ROUND WILL DEVELOP TONIGHT OVER THE LAKE MICHIGAN AREA AND MOVE ESE WITH THE COLD FRONT ACROSS OUR TAFS SITES ROUGHLY BETWEEN 03Z AND 12Z. AIRMASS SHOULD STAY FAIRLY MIXED TONIGHT WITH THE FRONTAL PASSAGE SO NOT EXPECTING LOWER CONDITIONS UNTIL SIGNIFICANT RAIN OCCURS. SOME HIGH END MVFR COULD LINGER INTO LATE MORNING IN NE OH AND NW PA. .OUTLOOK...SCT NON-VFR POSSIBLE LATE SAT...SUN AND INTO MON IN TSRA AND LATE NIGHT FOG/HAZE. && .MARINE... LOW PRESSURE WILL MOVE ACROSS MI INTO ONTARIO AND TAKE A COLD FRONT ACROSS THE LAKE TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT...SOME OF THEM COULD HAVE SIGNIFICANT WIND WITH THEM. SOUTHWEST GRADIENT/MEAN FLOW WILL INCREASE TONIGHT AHEAD OF THE FRONT...BECOME WEST AND FINALLY NORTHWEST EARLY THURSDAY MORNING. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED TONIGHT. HIGH PRESSURE THEN BUILDS INTO THE WESTERN LAKES THURSDAY AND ACROSS THE EASTERN LAKES FRIDAY. IN GENERAL...SSE FLOW OVER THE WEEKEND WITH A WARM FRONT IN THE VICINITY OF THE LAKE. THIS WILL BRING BACK THUNDERSTORM CHANCES. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...MULLEN NEAR TERM...MULLEN SHORT TERM...MULLEN LONG TERM...OUDEMAN AVIATION...ADAMS MARINE...OUDEMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 543 AM EDT WED JUN 23 2010 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-240945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 543 AM EDT WED JUN 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN OHIO AND NORTHWESTERN PENNSYLVANIA THIS AFTERNOON INTO TONIGHT. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS. HOWEVER MARGINALLY SEVERE HAIL WILL BE POSSIBLE. A WARM FRONT LIFTING ACROSS NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA MAY GENERATE ENOUGH LIFT TO CAUSE THUNDERSTORMS TO DEVELOP DURING THE EARLY AFTERNOON. IF ANY ISOLATED SUPERCELL THUNDERSTORMS CAN DEVELOP IN THIS AREA THERE IS A SMALL POTENTIAL FOR THE DEVELOPMENT OF A TORNADO. ELSEWHERE ACROSS THE REGION A WARM AND MOIST AIRMASS WILL BE IN PLACE. AS TEMPERATURES APPROACH 90 DEGREES THE AIRMASS WILL BECOME INCREASINGLY UNSTABLE. WHILE WARMER TEMPERATURES ALOFT ARE EXPECTED TO MOVE INTO THE AREA IT MAY NOT BE ENOUGH TO SUPPRESS THUNDERSTORM DEVELOPMENT...ESPECIALLY IF ANY OUTFLOW BOUNDARIES MOVE INTO NORTHWEST OHIO FROM MORNING THUNDERSTORMS OVER MICHIGAN. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS MAY ALSO DEVELOP ALONG A COLD FRONT THAT WILL SWEEP ACROSS THE REGION DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The Cleveland radar (KCLE), 111 km away, was scanning. The volume nearest the first event began at 17:13 UTC.
33 thunderstorm wind, 4 hail. Local standard time, as filed.
Penny sized hail was observed.
Quarter sized hail was observed.
Quarter sized hail was observed.
Thunderstorm winds damaged a high tension transmission tower along U.S. Route 20 between Clyde and Fremont.
Thunderstorm winds downed a tree.
Quarter sized hail was observed.
A tree was reported down across State Route 19.
A tree was reported down across a street.
Thunderstorm winds downed a large tree.
Thunderstorm winds downed a large tree.
Thunderstorm winds toppled two trees near the intersection of U.S. Route 20 and State Route 511.
Thunderstorm winds downed a large tree limb.
Thunderstorm winds downed several trees in Carlisle Township.
An automated sensor at the Lorain County Airport measured a 62 mph thunderstorm wind gust.
Thunderstorm winds downed two trees in Lafayette Township.
Thunderstorm winds downed a few trees.
Thunderstorm winds downed a few trees.
Thunderstorm winds downed a few large tree limbs.
Thunderstorm winds downed a tree.
A trained spotter estimated thunderstorm winds at 60 mph.
Thunderstorm winds caused a large tree to fall on a car.
Thunderstorm winds damaged a building.
Thunderstorm winds downed a few large tree limbs.
Thunderstorm winds downed a large tree.
A trained spotter measured a 62 mph thunderstorm wind gust.
Thunderstorm winds downed a tree along County Road 276.
Thunderstorm winds downed a few large tree limbs.
Thunderstorm winds downed several trees.
Thunderstorm winds downed several large tree limbs.
Thunderstorm winds downed a few trees near the intersection of State Route 309 and 314.
Thunderstorm winds knocked down a scoreboard at a baseball field located near the intersection of State Route 13 and U.S. Highway 30. Dugouts at the field also sustained minor damage.
Thunderstorm winds downed several trees in the Lexington area.
Thunderstorm winds downed a large tree on Truxell Road.
Thunderstorm winds toppled at least three trees.
A trained spotter estimated thunderstorm winds at 60 mph near Roaming Shores.
Thunderstorm winds downed several large tree limbs. Scattered power outages were reported.
Thunderstorm winds downed a large tree.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2010Every state in 2010This day in weather historyWarnings in Ohio, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 231475, 231476, 231714, 231472, 231482, 231477, 231467, 231468, 231469, 231480, 231464, 231479, 231474, 231473, 231470, 231701, 231702, 231703, 231502, 231504, 231461, 231704, 231705, 231710, 231506, 231706, 231707, 231463, 231711, 231708, 231709, 231712, 231713, 231462, 231465, 231509, 231510.